MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: pharmaceutical.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of a nester platinum embolization coil for a right hypogastric artery embolization.During the procedure, the coil "did not shape" nor exit the catheter.After maneuvering with the guidewire and saline under pressure, the coil partially exited the catheter.A photo provided by the facility shows an elongated coil with biological matter present.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 18aug2021 and 23aug2021, it was reported that the coil elongated during the second spring implant.The coil was removed from the patient by pulling it along with the catheter.It was confirmed that the wire guide did not unravel during any point in the procedure.The patient did not require prolonged hospitalization due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: agility logistics (brazil) informed cook on 28jul2021 of an incident involving a nester platinum embolization coil (rpn: mwce-35-14-4-nester; lot# 9786839).It was reported that during embolization of the right hypogastric artery, the coil did not shape or exit the catheter.There were no adverse effects to the patient reported due to this occurrence.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures of the device, as well as a visual inspection of photos provided by the customer, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However photos were received from the customer, and where able to be visually inspected.The photos show one used device, that had been stretched.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.In response to this incident, cook reviewed the dhr.The dhr for lot 9786839 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field and that the device was manufactured to specification.Cook also reviewed product labeling.The current instructions for use [t_ce_nec_rev4] state the following: "warnings: if difficulties occur when deploying the embolization coil, withdraw the wire guide, coil and angiographic catheter simultaneously as a unit.Instructions for use: 1.Perform an angiogram prior to embolization to determine optimal catheter position.2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30cm of the angiographic catheter.Remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter.6.Perform final angiogram to confirm coil position within the target vessel.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the device photos, and the results of the investigation, it was determined the cause of this event is related to component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12284497
Report Number1820334-2021-01928
Device Sequence Number11660210
Product Code KRD
UDI-Device Identifier00827002269934
UDI-Public(01)00827002269934(17)240625(10)9786839
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-4-NESTER
Device Lot Number9786839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer08/18/2021
07/29/2022
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date08/27/2021
08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MEDICAL 5FR C1 CATHETER; THSCF-35-260-3-AES GUIDEWIRE
Patient Age65 YR
Patient SexMale